SciELO - Scientific Electronic Library Online

 
vol.9 issue2An unusual case of Trisomy 13Achalasia cardia in children: A report of two cases author indexsubject indexarticles search
Home Pagealphabetic serial listing  

South African Journal of Child Health

On-line version ISSN 1999-7671
Print version ISSN 1994-3032

Abstract

DE WIT, T  and  BISSERU, T. Accidental podophyllin poisoning in a 3-year-old child. S. Afr. j. child health [online]. 2015, vol.9, n.2, pp.63-64. ISSN 1999-7671.  http://dx.doi.org/10.7196/SAJCH.865.

Accidental poisoning in children remains a common presentation in healthcare centres worldwide, with the highest rates of fatal poisonings occurring in Africa. Podophyllin, commonly used for genital warts, is a rare agent in poisoning cases. A few cases have been reported in the international literature, with serious systemic and neurological side-effects. We report a case of accidental podophyllin poisoning in a 3-year-old boy, which was complicated with organ dysfunction. The case highlights the severe neurological side-effects of podophyllin poisoning and the importance of accident prevention in our communities.

        · text in English     · English ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License